Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Having back pain and noticed blood tinged sputum. Any suggestion?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2531 Questions
Question
Hi My friend spits blood with cold.She doesnt have any symptoms.She has back pain. She have also been talking tablets for sometime now.I would like to hear suggestions.
Thanks.
Posted Sun, 13 Jan 2013 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Sumit Bhatti 5 hours later
Hi,

Thank you for your query.

1. If there is only blood tinged sputum in the morning then there is no cause for worry.

2. After a severe cold, this is commonly seen. Body ache or a back pain is usually seen in a viral infection.

3. Get her throat and nose examined by an ENT Specialist to rule out any cause such as a sinusitis or granular pharyngitis.

4. If the bleeding is a lot, or does not decrease and stop after the cold has subsided, get her Routine Blood Tests, a Coagulogram, Thyroid & Liver Function Tests, Sinus X-rays or a Plain CT and a Nasal endoscopy done and share the reports here for further advice.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Having back pain and noticed blood tinged sputum. Any suggestion? 46 minutes later
Hi Doctor,
Cheers for the reply.
The given below were the medicines that are taken by her as it was prescribed by the local doctors.

Omez d,moxikind,lorfast -when she was having severe cold

Then Dart and Mebryl when she got pain in her cheeks which I think is because of Sinus.
I know few tablets that are meant for cold/running nose cause back pain to few people.
But she is been spitting blood with cold for around 2-3 weeks now,and the cold has almost subsided a week before.

What do you think? Does it have to deal with liver or kidney problems or ulcer problems?
Thank you.

Best,
XXXXXXX
 
 
Answered by Dr. Sumit Bhatti 14 hours later
Hi,

Thank you for writing back.

1. If the blood tinged sputum is bright red, then the source may be the nose, mouth, throat, lungs or food-pipe.

2. If the source of the blood is a stomach ulcer or beyond, the blood will be dark brown due to the action of gastric acid.

3. Get her examined by an ENT Specialist as she had a severe cold and has signs of sinusitis.

4. Medication such as anti-histamines (Lorfast & Mebryl) tend to dry out the nose and sinuses leading to bleeding. Medications like Dart may cause gastritis, ulcers and liver damage. Hence discontinue all medication till she gets examined.

5. It is better to get her investigated as per the plan mentioned above and then discuss the options as per the results.

I hope that I have answered your queries. If you have any further questions, I will be available to answer them.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor